# SDR 2003FA0000879

- Difficulty date: August 21, 2003
- Submitted: August 27, 2003
- Operation: General aviation
- Aircraft: N33JR
- Make and model: Piper PA-31-350
- Aircraft serial: 318052097
- Aircraft time: 5,694 hours
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Wire
- Part number: 475213
- Condition: Burned Out
- Location: Blower Motor
- Part time: 5,694 hours
- Component part number: WIRING
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, ODOR OF SMOKE WAS NOTED COMING FROM FORWARD COMPARTMENT.  DIVERTED TO NEAREST LANDING LOCATION. LANDED WITHOUT INCIDENT. IT WAS NOTED THAT THE AIR CONDITIONING VENT BLOWER CB WAS TRIPPED. NO FURTHER SMELL OR SMOKE WAS NOTED, LANDING WAS STILL EXECUTED. UPON INSPECTION, IT WAS NOTED THAT THE RT VENT BLOWER MOTOR WIRING WAS DAMAGED AT POINT WHERE WIRES GO THROUGH TO THE INTERNAL MOTOR. THERE WAS NO GROMMET OR PROTECTIVE COVERING OVER WIRING TO PREVENT IT FROM CHAFING TO BRONZE BUSHING SURROUNDING IT. SHORT CIRCUIT TO GROUND TRIPPED BREAKER AND ISOLATED THE FAULT.  REPLACEMENT MOTOR PN 475-213 IS IMPROVED TO HAVE A NON METALLIC GROMMET SURROUNDING WIRING THAT GOES THROUGH TO MOTOR.
